U.S. doctors online nowAsk doctors free
CA
A 40-year-old member asked:

Do interferon and ribavirin cause weight changes?

2 doctor answers2 doctors weighed in
Dr. Chad Morse
Gastroenterology 26 years experience
Usually weight loss: Most people lose weight while on combination therapy for chronic hepatitis C because of flu-like or gi-related side effects. Interferon can interfere with thyroid function which can be associated with weight gain.
Dr. Jack Mutnick
Allergy and Immunology 18 years experience
Yes: It most definitely can and typically does.

Related questions

A 38-year-old female asked:
Does interferon beta cause changes in bone marrow over time and is it serious?
1 doctor answer2 doctors weighed in
A 52-year-old female asked:
All my blood counts are very very low could interferon be the cause?
1 doctor answer1 doctor weighed in
A 32-year-old member asked:
Can ribavirin cause side effects?
1 doctor answer2 doctors weighed in
Last updated Feb 19, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.